Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 61, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Nov 4, 2016, 11:29 AM MST for Graham County, Arizona. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 4, 2016, 11:29 AM MST (18:29 UTC)
- Expired
- Nov 4, 2016, 12:00 PM MST
- In force
- 31 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Graham County, AZ
The radar
The Tucson radar (KEMX), 137 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 4, 11:50 AM MST | TSTM WND DMG | Pima, AZ | TREE LIMBS DOWN AND DAMAGE TO ROOFS. |
| Nov 4, 11:50 AM MST | HAIL 1 | Pima, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 6.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
016 WUUS55 KTWC 041829 SVRTWC AZC009-041900- /O.NEW.KTWC.SV.W.0061.161104T1829Z-161104T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1129 AM MST FRI NOV 4 2016 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GRAHAM COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL NOON MST * AT 1128 AM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAFFORD AND THATCHER...AND MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... SAFFORD...THATCHER...PIMA AND FORT THOMAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3282 10967 3276 10987 3300 11002 3308 10972 TIME...MOT...LOC 1828Z 161DEG 11KT 3287 10980 $$ MEYER
1 follow-up statement
732 WWUS55 KTWC 041845 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1145 AM MST FRI NOV 4 2016 AZC009-041900- /O.CON.KTWC.SV.W.0061.000000T0000Z-161104T1900Z/ GRAHAM- 1145 AM MST FRI NOV 4 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON MST FOR CENTRAL GRAHAM COUNTY... AT 1144 AM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAFFORD...MOVING NORTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... SAFFORD...THATCHER...PIMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3282 10967 3276 10987 3300 11002 3308 10972 TIME...MOT...LOC 1844Z 167DEG 10KT 3290 10978 $$ MEYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 10:21 AM MST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 4, 10:21 AM MST, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1021 AM MST Fri Nov 4 2016 .SYNOPSIS...Scattered showers and thunderstorms will occur east of Tucson today. A chance of showers exists Friday night mainly near the New Mexico border, then dry conditions will prevail this weekend and into the middle of next week. Expect near normal daytime temperatures Friday, then above average temperatures will return this weekend and next week. && .DISCUSSION...Our low is currently lifting slowly north and northeast through Pima and Pinal counties. It should be near the northern AZ/NM border sometime tonight. As this happens, our best area of dynamics and moisture will be northeast of Tucson the remainder of the day, with special focus on Graham and Greenlee counties for strong storms and locally heavy rain due to training echoes. We made some adjustments bumping QPF values values up in that area. Otherwise this system should be out of our hair by tomorrow morning. && .AVIATION...Valid through 05/18Z. Expect scattered showers and thunderstorms mainly northeast of KTUS with clearing from the south and west as a low lifts out of the area. MVFR ceilings/visibilities near thunderstorms with KSAD most vulnerable. Outside of thunderstorm outflows, surface wind generally less than 12 kts thru the forecast period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect scattered showers and thunderstorms today, mainly northeast of Tucson across Graham and Greenlee counties. A slight chance of showers continues near the New Mexico border Saturday, with dry conditions returning area-wide on Sunday and continuing through next Friday. 20-foot winds will generally be less than 15 mph, except for some afternoon gustiness. && .PREV DISCUSSION...Radar continued to detect some lingering showers and a few thunderstorms early this morning in eastern Pinal and Graham counties. The upper low responsible for this activity was centered over southern Arizona in the vicinity of Sells. Latest models continued to track the upper low northeast today with it weakening as it moves into the four corners region on Saturday. Until then, scattered showers and isolated thunderstorms can expected east of Tucson today with rain chances limited to the White Mountains on Saturday. Thereafter, a ridge of high pressure aloft nudges into the region early next week. This feature will bring dry conditions along with daytime temperatures rebounding to above normal readings. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Nov 4, 11:24 AM MST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1124 AM MST FRI NOV 4 2016 AZZ509>511-041915- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW-GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM- 1124 AM MST FRI NOV 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAHAM COUNTY UNTIL 1215 PM MST... AT 1122 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF SAFFORD NEAR PIMA...MOVING NORTH AT 15 MPH. 3/4 INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM, ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... SAFFORD...THATCHER...PIMA...FORT THOMAS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3277 10962 3267 10982 3308 11008 3317 10977 TIME...MOT...LOC 1822Z 161DEG 11KT 3290 10984 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 5:37 PM MST | Special Weather Statement | TWC | 38 min | |
| Nov 3, 6:12 PM MST | Special Weather Statement | TWC | Cochise | 33 min |
| Nov 3, 6:45 PM MST | Special Weather Statement | TWC | Graham | 45 min |
| Nov 4, 9:30 AM MST | Areal Flood Advisory | TWC | Graham, Pinal | 3 hr |
| Nov 4, 11:24 AM MST | Special Weather Statement | TWC | Graham | 51 min |
| Nov 4, 11:41 AM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
| Nov 4, 11:58 AM MST | Severe Thunderstorm Warning | TWC | Graham | 32 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.